# SDR CA010111025

- Difficulty date: December 8, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Part time: 25,473 hours, 27,723 cycles
- Component: Turbine Engine O, Pwa, PW120A
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, E
- Precautionary procedure: E

## Discrepancy

(CAN) DURING DESCENT SMOKE REPORTED IN CABIN. CREW NOTICED NR2 ENGINE ITT SPIKING ALSO NOTED VIBRATION AND SPUTTERING NOISE. ENGINE SHUT DOWN, EMERGENCY DECLARED. A/C LANDED WITHOUT INCIDENT. INSPECTION FOUND METAL IN JET PIPE AND METAL PARTICLES ON CHIP DETECTOR. ENGINE NR2 REPLACED, GROUND RUN AND LEAK CHECK SATISFACTORY, A/C RETURNED TO SERVICE.FURTHER TO INITIAL REPORT: FURTHER INVESTIGATION ON TEAR DOWN REPORT SHOWED THAT NR5 BEARING WAS DESTROYED DUE TO OIL NOZZLE LAST CHANGE SCREEN COMING ADRIFT AND DESTROYING THE BEARINGS. THE SCREEN WAS CONTAMINATED WITH DEBRIS LEFT OVER FROM A RECENT REFURBISHMENT.
